MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC HANDLE WITH MINI QUICK COUPLING; TAP, BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC HANDLE WITH MINI QUICK COUPLING; TAP, BONE
Catalog Number 311.01.96
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If the information is unknown, not available or does not apply, the section/field of the form is left blank.Initial reporter is a synthes sales representative.A service and repair evaluation was completed: the repair technician reported the device handle is broken.Handle cracked/broken is the reason for repair.The item is not repairable per the inspection sheet.The cause of the issue is unknown.The item will be forwarded to customer quality.The evaluation was confirmed.H3, h6: a product investigation was completed: upon visual inspection, it was observed that the handle was broken; broken fragment was returned.The lot number etched on the device is unreadable as there were nicks on the handle.No other issues were identified with the returned device.No dimensional inspection can be performed due to post-manufacturing damage.The current revision of drawings were reviewed.The complaint condition was confirmed.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.The potential cause could be due to unintended forces applied to the device.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date, upon resetting and prepping a tray for surgery, the phenolic resin handle with mini quick coupling of the screwdriver was cracked in three (3) places and almost ready to fall apart.It can no longer be used in surgery safely.This incident did not affect the patient.There is no patient consequence.During the investigation it was noted, the handle was broken.This report is for a handle with mini quick coupling.This is report 1 of 1 for (b)(4).

Brand Name
HANDLE WITH MINI QUICK COUPLING
Common Device Name
TAP, BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key11109920
Report Number2939274-2021-00014
Device Sequence Number14377340
Product Code HWX
UDI-Device Identifier10886982187208
UDI-Public(01)10886982187208
Combination Product (Y/N)N
Initial Reporter StateCO
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number311.01.96
Device Lot NumberA4HL921
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/07/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/29/2020
Initial Report FDA Received Date01/04/2021
Patient Sequence Number1